Facebook Pixel
EmpowHER Guest

What can be causing the hives that I get almost everyday for almost a year now?

By Anonymous September 16, 2011 - 7:33pm
Rate This

Last December I started getting skin irritation. I at first thought it was something I was allergic to(soap, food etc.) I went to the doctor and they ran some blood work and it came back as my white blood cells were slightly elevated. I was sent home and told to take Atarax for the itching. I cannot function on that medication cause it makes me sleepy and I work full time and come home to my 4 year old son. A few months went by and I went back to the Dr. and explained that my condition only became worse they did some more tests and recieved the same answer. I went to an allergist and he ran some test and told me it had to do with my Mast Cells that are trying to fight but cannot. They ultimately told me that it was an auto immune disorder but could not pin point it. Almost a year later I am still having to live like this and it is so irratating that I have had no real answers. If there is any advice for testing you can reccomend please let me know. Thank You

Add a Comment1 Comments

EmpowHER Guest

Hi Anonymous,
Thank you for your question and welcome to Empowher. I am sorry you have been dealing with this annoying condition for so long. The key to ending the chronic irritation is finding exactly what is causing the rash. Do you remember anything that changed at the onset of the condition? Did you move? Did you get a new job? Did you plant a tree, bushes...anything like that?

Please visit our website here on hives: http://www.empowher.com/media/reference/hives.

The site does provide other treatment options rather then the "sleepy" pill. I know how that feels having surgery myself not too long ago and trying to work while on narcotic pain killers. This did not work for me either. I went back to my physician for possible other solutions to my pain and he provided me medication that was non-narcotic and did not make me sleepy so I could function. I would certainly go back to your treating physician about other possible options available.

Avoiding what gave you hives in the first place is essential to stopping future outbreaks. I hope this information helps try to pinpoint the issue. A second opinion with a different allergist would be beneficial also.

Good luck and keep us posted.

September 17, 2011 - 8:16am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Skin Rash

Get Email Updates

Skin Rash Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!